MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4127
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during a pipeline surgery, a balloon was used for post-processing.After the balloon was in place, a syringe was used to expand it normally.After expansion, it was found that the balloon was leaking and damaged, so the balloon was replaced.There were no patient symptoms or complications associated with this event.
 
Event or Problem Description
Additional information was received that the cause of the balloon leak/damage was the balloon rupture during inflation.The physician did not test the balloon prior to use.The guide wire came out 15mm from the tip of the balloon during the inflation.The physician did not shape the guidewire tip.The balloon was inflated and deflated 2 times.The injection rate was steady.It was noted that an ordinary syringe was used.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of 104-4127, lotno:b474510 ¿ as found condition: the hyperglide balloon catheter was returned for analysis within a shipping box, a plastic bio-pouch, and an opened hyperglide inner pouch (b474510) ¿ damage location details: no damages were found with the hyperglide balloon catheter hub.The hyperglide balloon catheter body was found stretched at ~2.5cm from the distal tip.Upon visual inspection, the hyperglide balloon appears to be in good condition.There does not appear to be any ruptures of the balloon.The hyperglide balloon catheter distal tip appears to be in good condition.¿ testing/analysis: the hyperglide balloon catheter was flushed, water exited from the damaged (stretched) location and distal tip.Due to its damaged condition, the balloon could not be tested for inflation.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿balloon rupture during procedure¿ report could not be confirmed as no ruptures were found with the balloon.The hyperglide balloon catheter body was found stretched and leaking, likely contributing to the reported event.Catheter damage can occur if the catheter/guidewire is advanced/retrieved against resistance.However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERGLIDE
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19325274
Report Number2029214-2024-00923
Device Sequence Number2569734
Product Code MJN
UDI-Device Identifier00763000294410
UDI-Public00763000294410
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number104-4127
Device Catalogue Number104-4127
Device Lot NumberB474510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/17/2024
06/16/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/11/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight50 KG